MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TUBE,GASTROSTOMY, 22FR, 3-PORT, ENFIT

MEDLINE INDUSTRIES INC.; TUBE,GASTROSTOMY, 22FR, 3-PORT, ENFIT
Catalog Number ENFIT70322
Health Effect - Clinical Code Ulcer (2274)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the customer had a feeding tube put in (b)(6) 2016 (from an alternate manufacturer) that required replacement in (b)(6) 2017 due to the stopper on the tube cracking.The customer reported that the tube was replaced and the patient was discharged.A week later the customer's wife was checking the residual and extracted coffee ground residual.The customer was taken to the hospital and underwent an esophagogastroduodenoscopy (egd) procedure where the surgeon discovered a gastric ulcer.According to the customer's wife the balloon that holds the percutaneous endoscopic gastrostomy (peg) tube in place was not inflated and was rubbing against the gastric mucosa which caused an ulcer.The peg tube was replaced with a different tube without further incident.Due to the reported incident and subsequent need for medical intervention, this medwatch is being filed.The sample related to the incident was discarded and is not available for evaluation.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a gastrostomy tube retention balloon deflated and needed to be replaced.

Common Device Name
TUBE,GASTROSTOMY, 22FR, 3-PORT, ENFIT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7046366
Report Number1417592-2017-00076
Device Sequence Number19369330
Product Code KNT
UDI-Device Identifier10888277411074
UDI-Public10888277411074
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberENFIT70322
Device Lot Number94505
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;